Alert archive / Texas / River Flood Warnings in 2019
River Flood Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Jun 4, 2019, 9:37 AM CDT for Kinney County, Uvalde County, Texas. It took effect at Jun 4, 2019, 2:47 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2019, 9:37 AM CDT (14:37 UTC)
- In effect from
- Jun 4, 2019, 2:47 PM CDT
- Expired
- Jun 5, 2019, 6:45 AM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Kinney County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 21 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Nueces River at Brackettville (BTVT2). The gauge peaked at 23.81 ft at Jun 4, 2019, 5:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08190500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 4, 7:07 AM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 7:07 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 707 AM CDT Tue Jun 4 2019 .AVIATION... /12Z TAFS/ A small complex of heavy rainfall continues to track east of DRT with remnant showers and a brief clap of thunder possible through around 1230Z. Trailing showers could persist through as late as 14Z, with improving sky conditions to follow. Over the I-35 terminals, the complex to the west looks to have improving potential to impact the SAT/SSF terminals as early as 18Z, but increased the timing only to 20Z to account for above average performance of the TX Tech WRF model versus the poorly performed CAMs consensus. There should be a decreasing trend over the I-35 terminals in the evening with an increasing trend again after midnight. At DRT, the HRRR indicates another complex possible in the late evening or around midnight. Will broadbrush the extended with prevailing rains for the western 3 TAF sites and a persistent VCTS after 15Z at AUS. Cigs, taking a back seat to all the deep convection in the area, should be primarily mvfr to low end vfr, except near heavy storms where brief ifr conditions are possible. && .PREV DISCUSSION... /ISSUED 324 AM CDT Tue Jun 4 2019/ SHORT TERM (Today through Wednesday)... Convection continues to increase across our western counties which is something that has surprised much of the high-res models. However, the global models depicted some activity in this area overnight in addition to the TTU WRF and will use these models as a base for the next 6-12 hours. This convection is developing on an increase in the low-level jet and increasing precipitable water values in this area. The 00z DRT RAOB from last evening showed a PW value near 1.8" and latest satellite estimations has it up to 2 inches. The 00z ECMWF shows a 25 knot southerly wind at 850 over Val Verde County at 6z increasing to 20 knots by 12z before dropping down to 20 knots by 18z. Will use this as a guide to continue with widespread rain in the forecast for this area through the mid-morning hours with activity then diminishing in coverage by the late morning hours. Rainfall rates with this activity are reaching up to 3 inches per hour and total accumulations through the mid-morning hours may be in excess of 4 inches for isolated locations where localized persistent heavy rain could be possible. Overall threat of widespread flash flooding is low, but some localized flash flooding will be possible in Val Verde, Edwards, and Kinney County. As this activity diminishes in coverage by the late morning hours, additional scattered showers and storms will be possible by the afternoon across much of the area, but the southwestern areas will continue to be favored as the best low-level flow remains in the area. If this area of rain causes an MCV to develop, which is certainty possible, then rain chances would be better to the east as any potential vortex should track east. The increase in moisture across the area is caused by a tropical wave that remains in the gulf waters to the southeast of Brownsville. The latest tropical weather outlook from the National Hurricane Center shows this system with a 50 percent chance of tropical cyclone formation before the center of the system tracks inland in the next 24-36 hours. Regardless of development of a closed-low, abnormally high precipitable water values will remain in place through Thursday which will lead to elevated rain chances for much of the area. Models are in somewhat better agreement that the system will move to the northeast tomorrow as it gets picked up in an approaching upper level trough axis. This should mean that the bulk of the heavier rainfall associated with the system should shift east of our area by mid-day Wednesday. Storm total rainfall amounts through tomorrow look to be in the 1-3 inch range out west where current activity is in place and across the eastern counties where the heaviest activity is expected tomorrow. For the central areas, storm totals are expected to be in the 0.25-1.5 inch range. While isolated flash flooding cant be ruled out for much of the CWA given the very moist airmass in place, widespread flash flooding is not anticipated at this time and will not issue a Watch at this time. LONG TERM (Wednesday Night through Monday)... Rain chances will really decrease beginning Wednesday night and into Thursday as the wave and upper trough axis shifts east. The ECMWF is deeper and faster with the mid-latitude trough and shuts things down a bit sooner. In addition, the ECMWF develops a stronger surface low across East Texas on Thursday that provides subsidence across our area into Friday morning which would really shut things off for us. With the weaker trough axis, the GFS/NAM are hinting at redevelopment of a complex of storms with decent QPF totals late Thursday afternoon into Thursday night across the eastern half of the area. Will carry a 20 PoP for now into Thursday night to account for this, but as of right now this doesn't seem like too plausible of a scenario but it bears watching. A strong upper level ridge is expected to build in from the west Friday - Sunday and with it southwest winds at 850 will really allow the heat to settle in as well. High temperatures Friday-Sunday will reach the upper 90s to 103 degree range for much of the area. Heat index values will be above 103 for much of the area and will be near heat advisory criteria across the eastern counties on Saturday and Sunday. Medium range guidance then diverges for Monday as the ECMWF brings in a cold front Monday as a deep upper low passes across the Northern Plains. The GFS does not bring the front in on Monday and keeps the above normal temperatures in place across the region. Am inclined to side with the GFS here as it does not seem to plausible that a cold front will be able to make it as far south as South-Central Texas given that the upper level forcing is that far north and 500 mb heights over us will be near 594dm. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 91 74 86 73 93 / 20 60 70 40 20 Austin Bergstrom Intl Airport 91 74 85 73 92 / 20 60 80 40 20 New Braunfels Muni Airport 90 73 86 73 93 / 40 50 70 30 20 Burnet Muni Airport 88 72 85 71 91 / 20 60 70 40 20 Del Rio Intl Airport 86 73 91 73 97 / 90 70 30 20 - Georgetown Muni Airport 90 73 85 72 92 / 10 60 70 40 20 Hondo Muni Airport 90 73 90 73 96 / 50 50 50 20 10 San Marcos Muni Airport 91 73 86 72 92 / 30 50 80 30 20 La Grange - Fayette Regional 93 76 86 74 92 / 30 60 80 40 30 San Antonio Intl Airport 90 74 88 73 94 / 50 50 70 30 20 Stinson Muni Airport 90 74 88 73 95 / 50 50 60 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Oaks Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Jun 4, 4:27 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 427 AM CDT Tue Jun 4 2019 TXZ171>173-183>194-202>209-217>225-228-050930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 427 AM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered thunderstorms with heavy rainfall will impact Val Verde, Kinney, and Edwards Counties mainly this morning with locally heavy rainfall totals of 1 to 3 inches. A few storms could also produce strong wind gusts over 40 mph. Across the rest of South-Central Texas, isolated pockets of heavy rainfall amounts over 1 inch will be possible today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A tropical air-mass will continue to produce a threat of locally heavy rainfall across much of the area through late Wednesday. Isolated pockets of 1 to 2 inch rains will be possible along and west of I-35, while scattered pockets of 1 to 3 inch amounts will be possible over the Coastal Prairies east of I-35. Hot and humid conditions are expected over the area Friday through Sunday. Heat indices are forecast to reach 105 to 110 degrees across many areas Saturday and Sunday, with slightly lower values expected over the Hill Country. A heat advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 4, 6:13 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
613 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM FLASH FLOOD 2 WSW DEL RIO 29.36N 100.93W
06/04/2019 VAL VERDE TX LAW ENFORCEMENT
VAL VERDE SHERIFFS OFFICE REPORTING CLOSURE
OF THE INTERSECTION OF INDUSTRIAL STREET AND
CIENEGAS ROAD DUE TO FLOODING.
&&
MOLocal storm report, Jun 4, 6:15 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM FLASH FLOOD 12 NE CARTA VALLEY 29.92N 100.54W
06/04/2019 EDWARDS TX LAW ENFORCEMENT
HIGHWAY 377 IS CLOSED ABOUT 25 MILES OUTSIDE
OF ROCKSPRINGS DUE TO FLASH FLOODING.
&&
HAMPSHIRELocal storm report, Jun 4, 7:33 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
733 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD DEL RIO 29.37N 100.89W
06/04/2019 VAL VERDE TX PUBLIC
NUMEROUS REPORTS OF FLOODED LOW WATER
CROSSINGS IN AND AROUND DEL RIO.
&&Special weather statement, Jun 4, 8:19 AM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
819 AM CDT Tue Jun 4 2019
TXZ185-203-041345-
Uvalde TX-Real TX-
819 AM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE AND SOUTH
CENTRAL REAL COUNTIES UNTIL 845 AM CDT...
At 819 AM CDT, Doppler radar was tracking a strong thunderstorm over
Montell, or 21 miles southwest of Leakey, moving northeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Reagan Wells, Garner State Park and Montell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 10006 2951 10012 2956 10011 2957 10010
2963 10003 2962 10002 2963 10001 2964 10001
2976 9985 2953 9968
TIME...MOT...LOC 1319Z 236DEG 19KT 2951 10001Local storm report, Jun 4, 9:10 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD 5 NNE KICKAPOO CAVERN S 29.68N 100.42W
06/04/2019 EDWARDS TX DEPT OF HIGHWAYS
FM 674 CLOSED DUE TO WATER ON ROADWAY.
&&Local storm report, Jun 4, 9:12 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
912 AM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 AM FLASH FLOOD 11 WSW KICKAPOO CAVERN 29.54N 100.63W
06/04/2019 KINNEY TX DEPT OF HIGHWAYS
FM 2523 NORTH OF FM 3008 CLOSED DUE TO WATER
ON ROADWAY.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:46 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Jun 4, 2:54 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Jun 4, 3:15 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 5 hr |
| Jun 4, 6:26 AM CDT | Tornado Warning | EWX | Kinney | 19 min |
| Jun 4, 7:44 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Maverick, Real, Uvalde, Val Verde | 3 hr |
| Jun 4, 8:19 AM CDT | Special Weather Statement | EWX | Real | 26 min |
| Jun 4, 8:51 AM CDT | Areal Flood Advisory | EWX | Uvalde | 114 min |
| Jun 4, 10:29 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Jun 4, 10:36 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Jun 4, 11:45 AM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 11:48 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 4, 11:59 AM CDT | River Flood Warning | EWX | Uvalde | 40 hr |
| Jun 4, 12:01 PM CDT | Tornado Warning | EWX | Uvalde | 14 min |
| Jun 4, 1:30 PM CDT | Flash Flood Warning | EWX | Uvalde | 60 min |
| Jun 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Jun 4, 2:08 PM CDT | Special Weather Statement | EWX | Bexar | 37 min |
| Jun 4, 2:50 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 15 hr |
| Jun 4, 3:31 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 4, 3:48 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
| Jun 4, 4:00 PM CDT | Areal Flood Advisory | EWX | Atascosa | 2 hr |
| Jun 4, 4:42 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 4:54 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Jun 4, 5:14 PM CDT | River Flood Warning | EWX | Uvalde | 15 hr |
| Jun 4, 5:57 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
Nearby
River Flood Warnings in Texas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.